MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGETING ARM T2 PROX. HUM.; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TARGETING ARM T2 PROX. HUM.; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-2035
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "missdrilling occured during 3 medical procedures.".
 
Event or Problem Description
As reported: "missdrilling occured during 3 medical procedures.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the returned device is conforming to specifications and fully functional.The device inspection revealed the following: visual inspection: the targeting arm received showed traces of frequent and intense use.The original white printings have changed to fawn which is an indication for a high number of sterilization cycles.Functional inspection: a function test on the targeting arm (simulation of the pre-operative check that is required per our ifu was performed in order to reproduce the reported event.The test set up was completed with sample devices.The drill could be passed through the screw holes while checking all possible locking options.The alleged mistargeting could not be reproduced.Function is still given on the returned device ¿ proximally and distally.Dimensional inspection: proper dimensions were confirmed by above mentioned successful functional check which revealed the targeting arm being functional.Thus, additional measurements were deemed not necessary.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was rather caused by a sub-optimal intraoperative procedure and has to be classified as user-customer-user error.

Brand Name
TARGETING ARM T2 PROX. HUM.
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key10080253
Report Number0009610622-2020-00256
Device Sequence Number17124519
Product Code LXH
UDI-Device Identifier04546540379658
UDI-Public04546540379658
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-2035
Device Catalogue Number18062035
Device Lot NumberKHI127023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Initial Date Received by Manufacturer 04/28/2020
Supplement Date Received by Manufacturer07/16/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1